Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Oct 24, 2021, 6:21 AM CDT for Wilson County, Woodson County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 6:21 AM CDT (11:21 UTC)
- Expired
- Oct 24, 2021, 7:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.75 in
- Wind
- 50
Counties Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 154 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
483
WWUS83 KICT 241121
SPSICT
Special Weather Statement
National Weather Service Wichita KS
621 AM CDT Sun Oct 24 2021
KSZ071-072-095-096-241200-
Wilson KS-Woodson KS-Neosho KS-Allen KS-
621 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of central Wilson,
northwestern Neosho, eastern Woodson and western Allen Counties
through 700 AM CDT...
At 620 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Le Roy to near Fredonia. Movement was east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chanute, Iola, Fredonia, Humboldt, Yates Center, Gas, Altoona,
Buffalo, Neosho Falls, Benedict, Earlton, Bassett, Petrolia, Rose,
Chanute Airport, Iola Airport and Piqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3748 9551 3748 9589 3804 9571 3804 9530
TIME...MOT...LOC 1120Z 259DEG 21KT 3804 9565 3756 9580
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Oct 24, 6:16 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 24, 6:16 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 616 AM CDT Sun Oct 24 2021 .SHORT TERM...(Today through Monday night) Issued at 335 AM CDT Sun Oct 24 2021 At this hour, the surface low is over portions of central KS, near KRSL. Patchy fog and even some light drizzle will be possible this morning across central KS. As the stout shortwave moves across the region today, the sfc low will be driven through northeast KS and into northern Missouri. The trailing front is expected to move across the CWA a bit faster than previously forecast. Based on the latest guidance the front may very well be exiting southeast KS by 21Z. In order to have a severe threat across far southeast KS we would need to see storms initiate by 18Z-20z. There is some uncertainty in whether or not we can get a storm going this early as there will be some capping to overcome. Thinking the best chance will be our far west column of counties (Allen,Neosho,Labette). Regardless it looks like the window of opportunity for severe is down to about 3 hours or less, roughly from 18-21Z. Otherwise, the main show will be east of the CWA. If a storm can develop in this window this afternoon, large hail up to ping pong ball size and damaging winds to 65 mph will be the main concern, though a brief tornado can't be ruled out. As the system shifts into the Mississippi Valley later today, weak ridging will overspread the area bringing quiet dry conditions back to the area through tomorrow. .LONG TERM...(Tuesday through Saturday) Issued at 335 AM CDT Sun Oct 24 2021 Meanwhile, the next deep western CONUS trough will be amplifying while it shifts into the Great Basin and then over to the Rockies by Tuesday evening. As the upper trough deepens and ejects over the southern/central Plains an attendant leeside sfc low will develop and strengthen as it pushes across northern Oklahoma Wednesday/Thursday. There seems to be pretty good agreement in both strength and track of this next system, with slight differences noted in timing. Regardless, strong winds will likely accompany this wound up sfc low mid week. Went ahead and adjusted winds up using a combo NBM90th percentile and Consall Tues-Thur. Thus, chances of showers and storms will return Tues evening through Thursday as this system rolls through. As mentioned by the previous forecaster, there is some uncertainty in the degree of instability during these periods, so will have to wait for further model runs to better resolve any severe storm threats. As this week comes to an end, the anomalously strong system will move east into the Ohio Valley while upper ridging slowly builds Friday through the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 616 AM CDT Sun Oct 24 2021 Low pressure and a cold front will sweep eastward across the area today. Convection should exit southeast Kansas by midday, with some IFR/MVFR stratus cigs/fog vsbys affecting parts of central Kansas this morning in the wake of the surface low. Gusty south winds will become gusty northwest winds after the frontal passage today before diminishing this evening/tonight. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 44 65 47 / 10 0 0 0 Hutchinson 69 41 64 46 / 10 0 0 0 Newton 71 41 63 46 / 10 0 0 0 ElDorado 73 43 63 46 / 10 0 0 0 Winfield-KWLD 77 44 67 48 / 10 0 0 0 Russell 64 39 62 46 / 20 0 0 0 Great Bend 66 39 63 47 / 20 0 0 0 Salina 66 40 63 45 / 20 0 0 0 McPherson 68 41 62 45 / 10 0 0 0 Coffeyville 79 45 66 46 / 30 0 0 0 Chanute 77 43 63 45 / 30 0 0 0 Iola 76 43 62 44 / 30 0 0 0 Parsons-KPPF 78 44 65 45 / 30 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KMB LONG TERM...KMB AVIATION...KED
Hazardous weather outlook, Oct 24, 4:20 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wichita KS 420 AM CDT Sun Oct 24 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 420 AM CDT Sun Oct 24 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will move across south central and southeast Kansas this morning. A couple storms could produce small hail, gusty winds, and brief heavy downpours. Areas of fog and drizzle are possible early this morning, generally along and north of a line from Great Bend to Salina. Some dense fog is possible. Severe storms will be possible across far southeast Kansas this afternoon, mainly east of Yates Center to Fredonia to Independence. If storms develop, hail up to ping pong ball size and damaging winds will be the main concerns, however, a brief tornado can't be ruled out. Please stay tuned for updates. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms will remain in the forecast Tuesday night through Thursday. There could be a strong to severe storm threat Tuesday evening and night, although there remains some uncertainty. Stay tuned for updates on timing and possible hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Oct 24, 2:31 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Wichita KS
231 AM CDT Sun Oct 24 2021
KSZ052-068-069-083-240800-
Butler KS-Harvey KS-Marion KS-Sedgwick KS-
231 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of eastern Sedgwick,
Harvey, western Butler and southwestern Marion Counties through 300
AM CDT...
At 230 AM CDT, Doppler radar was tracking strong thunderstorms
scattered along a line extending from 5 miles north of Halstead to 6
miles southwest of Whitewater to Mcconnell Air Force Base. Movement
was east-northeast at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Wichita, Derby, Newton, El Dorado, Andover, Augusta, Park City,
Valley Center, Bel Aire, Rose Hill, Hesston, Halstead, North Newton,
Sedgwick, Towanda, Peabody, Benton, Whitewater, Kechi and
Eastborough.
This includes the following highways...
Interstate 135 between Mile Markers 3 and 42.
Interstate 35 between Mile Markers 43 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3753 9730 3781 9736 3811 9764 3817 9747
3817 9737 3821 9737 3828 9720 3804 9683
3760 9694
TIME...MOT...LOC 0730Z 247DEG 45KT 3808 9753 3791 9725 3761 9726
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DARMOFALLocal storm report, Oct 24, 2:33 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
233 AM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM HAIL EAST WICHITA 37.68N 97.26W
10/24/2021 E0.75 INCH SEDGWICK KS PUBLIC
PEA TO DIME SIZE HAIL.
&&
KEVIN.DARMOFALSpecial weather statement, Oct 24, 3:00 AM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Wichita KS
300 AM CDT Sun Oct 24 2021
KSZ052-053-069-240830-
Butler KS-Marion KS-Chase KS-
300 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of southwestern Chase,
northern Butler and southern Marion Counties through 330 AM CDT...
At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Hillsboro to 6 miles northeast
of Potwin to near Towanda. Movement was northeast at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
El Dorado, Andover, Marion, Towanda, Peabody, Benton, Florence,
Potwin, Elbing, Burns, Cassoday, Bazaar, Elmdale, Matfield Green,
Cedar Point, Santa Fe Lake, El Dorado State Park, Wonsevu, El Dorado
Lake and Marion Lake.
This includes Interstate 35 between Mile Markers 56 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3766 9715 3790 9709 3817 9715 3817 9719
3826 9732 3852 9677 3843 9663 3829 9650
3814 9644 3809 9647 3808 9652 3795 9653
TIME...MOT...LOC 0800Z 237DEG 41KT 3826 9717 3799 9693 3778 9697
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DARMOFALSpecial weather statement, Oct 24, 3:29 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Wichita KS
329 AM CDT Sun Oct 24 2021
KSZ052-053-069-070-240900-
Butler KS-Greenwood KS-Marion KS-Chase KS-
329 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of Chase, northeastern
Butler, southeastern Marion and northwestern Greenwood Counties
through 400 AM CDT...
At 329 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marion to 10 miles east of El Dorado.
Movement was east-northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Marion, Cottonwood Falls, Strong City, Florence, Rosalia, Cassoday,
Bazaar, Elmdale, Matfield Green, Cedar Point, Hymer, Wonsevu,
Tallgrass Prairie, Saffordville, Tallgrass Prairie Preserve and El
Dorado State Park.
This includes Interstate 35 between Mile Markers 82 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 9636 3817 9636 3817 9633 3783 9631
3777 9668 3843 9704 3852 9682
TIME...MOT...LOC 0829Z 253DEG 33KT 3838 9695 3785 9666
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DARMOFALSpecial weather statement, Oct 24, 6:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
621 AM CDT Sun Oct 24 2021
KSZ071-072-095-096-241200-
Wilson KS-Woodson KS-Neosho KS-Allen KS-
621 AM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of central Wilson,
northwestern Neosho, eastern Woodson and western Allen Counties
through 700 AM CDT...
At 620 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Le Roy to near Fredonia. Movement was east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chanute, Iola, Fredonia, Humboldt, Yates Center, Gas, Altoona,
Buffalo, Neosho Falls, Benedict, Earlton, Bassett, Petrolia, Rose,
Chanute Airport, Iola Airport and Piqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3748 9551 3748 9589 3804 9571 3804 9530
TIME...MOT...LOC 1120Z 259DEG 21KT 3804 9565 3756 9580
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DARMOFALThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:31 AM CDT | Special Weather Statement | ICT | Harvey | 29 min |
| Oct 24, 3:00 AM CDT | Special Weather Statement | ICT | Chase, Marion | 30 min |
| Oct 24, 3:29 AM CDT | Special Weather Statement | ICT | Chase | 31 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.